Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 18, 2022, 2:39 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Mar 20, 2022, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 2:39 PM PDT (21:39 UTC)
- In effect from
- Mar 20, 2022, 5:00 AM PDT
- Expired
- Mar 20, 2022, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3603 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS75 KLKN 182139 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 239 PM PDT Fri Mar 18 2022 NVZ031-033-034-039-191245- /O.NEW.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 239 PM PDT Fri Mar 18 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. High profile vehicles may experience travel challenges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-191245- /O.NEW.KLKN.HW.A.0001.220320T1800Z-220321T0000Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 239 PM PDT Fri Mar 18 2022 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
6 follow-up statements
756 WWUS75 KLKN 191103 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 403 AM PDT Sat Mar 19 2022 NVZ040-041-200215- /O.UPG.KLKN.HW.A.0001.220320T1800Z-220321T0000Z/ /O.EXB.KLKN.WI.Y.0006.220320T1800Z-220321T0000Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 403 AM PDT Sat Mar 19 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected, with locally stronger winds near the Tonopah area. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. High profile vehicles may experience travel challenges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-034-039-200215- /O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 403 AM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. High profile vehicles may experience travel challenges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
438 WWUS75 KLKN 191843 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1143 AM PDT Sat Mar 19 2022 NVZ031-033-039-201500- /O.EXT.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 1143 AM PDT Sat Mar 19 2022 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...From 5 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds, along with patchy blowing snow on higher passes and summits, could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-201500- /O.EXT.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1143 AM PDT Sat Mar 19 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 20 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds and patchy blowing dust could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ034-201500- /O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Ruby Mountains and East Humboldt Range- 1143 AM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds and patchy blowing snow could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
499 WWUS75 KLKN 201001 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 301 AM PDT Sun Mar 20 2022 NVZ031-033-039-210115- /O.CON.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 301 AM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 mph expected, with the strongest winds east of and including the Jarbidge Wilderness Range. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds, along with patchy blowing snow on higher passes and summits, could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ034-040-041-210115- /O.CON.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Ruby Mountains and East Humboldt Range-Northwestern Nye County- Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 301 AM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Northwestern Nye County and Northeastern Nye County. * WHEN...From 8 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. A few power outages are possible. Dangerous crosswinds and patchy blowing snow could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
372 WWUS75 KLKN 201009 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Elko NV 309 AM PDT Sun Mar 20 2022 NVZ031-033-039-210115- /O.CON.KLKN.WI.Y.0006.220320T1200Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 309 AM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 mph expected, with the strongest winds east of and including the Jarbidge Wilderness Range. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds, along with patchy blowing snow on higher passes and summits, could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ034-040-041-210115- /O.COR.KLKN.WI.Y.0006.220320T1500Z-220321T0300Z/ Ruby Mountains and East Humboldt Range-Northwestern Nye County- Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 309 AM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Northwestern Nye County and Northeastern Nye County. * WHEN...From 8 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. A few power outages are possible. In the Ruby Mountaings, dangerous crosswinds and patchy blowing snow could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
701 WWUS75 KLKN 202138 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 PM PDT Sun Mar 20 2022 NVZ031-033-034-039>041-210300- /O.CON.KLKN.WI.Y.0006.000000T0000Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 238 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 40 to 55 mph expected, with the strongest winds east of and including the Jarbidge Wilderness Range. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous crosswinds, along with patchy blowing snow on higher passes and summits, could lead to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
442 WWUS75 KLKN 210246 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 746 PM PDT Sun Mar 20 2022 NVZ031-033-034-039>041-210400- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-220321T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 746 PM PDT Sun Mar 20 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are subsiding across northeastern and central NV. As such, the wind advisory will be expiring on schedule at 7pm this evening. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:28 PM PDT, 11 minutes earlier.
Area forecast discussion, Mar 18, 2:28 PM PDT, 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 228 PM PDT Fri Mar 18 2022 ..SYNOPSIS...An approaching storm system will bring increasing winds ahead of a cold front along with a needed mix of rain and snow to much of the state Saturday. Several inches of snow are expected across the higher mountain ranges of central and northern Nevada but valley amounts will be limited to generally less than one inch accumulation by Sunday morning. Winds will be even stronger Sunday with damaging wind gusts from the northwest possible in favored locations. Drier and much warmer conditions return Monday with much above normal temperatures in the 60s and 70s for the later part of next week. && .SHORT TERM...Tonight through Saturday night. Fair weather will continue tonight before significant weather changes arrive for the weekend. A pronounced upper-level trough and associated cold will move through the region Saturday brining widespread rain and snow to northern and central Nevada. Cold front will pass through northern Nevada Saturday afternoon reaching central and eastern portions of the state by early Sunday morning. It's not out of the question to see some convective elements embedded within the precipitation band passing through the state Saturday dynamic weather feature. Generally around 0.10 inches of rain or liquid equivalent is expected over the weekend in valley locations with over a quarter inch in higher ranges. central Nevada will likely see the most rain and snow overall through Sunday. Generally less than an inch of snow is expected in valley areas. Some slick spots could develop especially Saturday night into early Sunday morning as temperatures behind the front plummet below freezing bottoming out in the 20s. Winds could be the primary impact from this storm. Winds are expected to increase from the southwest considerably Saturday ahead of the cold front. Additionally, gusty winds could occur in locations where convective showers are moving through Saturday night. However, winds are not expected to reach advisory levels on a broad level with strongest winds confined to higher ranges. Even higher post- frontal winds on the back side of the trough are expected Sunday. .LONG TERM...Sunday through next Friday Precipitation will end later Sunday morning. Confidence remains high that breezy north to northwest winds will continue through late Sunday morning; strongest in northern Nye and northern Elko county including West Wendover. Potential for damaging wind gusts in these counties. Lower wind gusts are likely in Northern and Central Nevada Sunday. Winds will decrease west to east. Dry conditions are expected next week as a ridge of high pressure builds over the area. Temperatures are trending well above normal next week. Lows temperatures will rise into the low 30s by mid- week. && .AVIATION...VFR conditions are expected through tonight. An approaching cold front will cause increasing SW winds across the state Saturday with the higher winds across Elko county and central Nevada where gusts could approach 30 kts. Widespread rain and snow along a strong cold front will bring occasional MVFR and likely a few IFR conditions at times starting at KWMC around 20Z, reaching KTPH and KEKO around 00Z and finally KELY around 02Z. Lower CIGs and VIS can be expected Saturday night as the cold front and attendant band of precipitation move through the state. Conditions will improve from west to east Sunday. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 8 PM PDT Sunday for Northern Elko County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County. High Wind Watch from Sunday morning through Sunday afternoon for Northeastern Nye County-Northwestern Nye County. && 93/89/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:36 PM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 41 hr |
| Mar 18, 2:39 PM PDT | High Wind Watch | LKN | Nye | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.